Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 10, NWS Morristown, TN

February 11, 20198 counties in Tennessee; 5 counties in Virginia

NWS Morristown, TN issued this wind advisory at Feb 11, 2019, 10:32 AM EST for 8 counties in Tennessee; 5 counties in Virginia. It took effect at Feb 12, 2019, 1:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2019, 10:32 AM EST (15:32 UTC)
In effect from
Feb 12, 2019, 1:00 AM EST
Expired
Feb 13, 2019, 6:00 PM EST
In force
41 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
365 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS74 KMRX 111532
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1032 AM EST Mon Feb 11 2019

...Windy Conditions Expected Across the Southern Appalachians 
late tonight through Tuesday afternoon...

.Strong southerly winds are expected across the Southern 
Appalachians. The highest winds will be across the mountains and 
foothills of East Tennessee, with gusts up to 55 mph possible at 
times.

TNZ041-072-074-087-120300-
/O.NEW.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Coker Creek
1032 AM EST Mon Feb 11 2019

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 1 AM to 4 PM EST Tuesday.

* WINDS...South 20 to 30 mph with gusts up to 40 mph. For
  elevations above 3500 feet, South 25 to 35 mph with gusts up to
  55 mph.

* TIMING...1 AM to 4 PM EST Tuesday

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
7 follow-up statements
344 
WWUS74 KMRX 120048
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
748 PM EST Mon Feb 11 2019

...Windy Conditions Expected Across the Southern Appalachians
late tonight through Tuesday afternoon...

.Strong southerly winds will develop across the Southern 
Appalachians late tonight through Tuesday afternoon. The highest 
winds will be across the mountains and adjacent foothills of East
Tennessee and southwest Virginia. 


TNZ041-072-074-120900-
/O.UPG.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/
/O.NEW.KMRX.HW.W.0003.190212T0600Z-190212T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
748 PM EST Mon Feb 11 2019

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 1 AM to 4 PM EST Tuesday. The
Wind Advisory is no longer in effect.

* WINDS...Sustained southerly winds increasing to 25 to 40 mph
  with gusts up to 60 mph. 

* TIMING...1 AM to 4 PM EST Tuesday

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. A few power outages could occur. Traveling across the
  higher terrain, such as Highway 441, could be difficult. Be
  prepared for sudden strong gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-043-045-047-VAZ002-006-120900-
/O.EXA.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Wise, Norton, and Lebanon
748 PM EST Mon Feb 11 2019

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 1 AM to 4 PM EST Tuesday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph. The
  strongest winds across the higher elevations. 

* TIMING...1 AM to 4 PM EST Tuesday

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ087-120900-
/O.CON.KMRX.WI.Y.0010.190212T0600Z-190212T2100Z/
Southeast Monroe-
Including the city of Coker Creek
748 PM EST Mon Feb 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
TUESDAY...

* WINDS...South 20 to 30 mph with gusts up to 45 mph. 

* TIMING...1 AM to 4 PM EST Tuesday

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
028 
WWUS74 KMRX 120856
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
356 AM EST Tue Feb 12 2019

...Windy Conditions Expected Across the Southern Appalachians
late tonight through Wednesday...

.Strong southerly winds will develop across the Southern
Appalachians late tonight through Tuesday afternoon. The highest
winds will be across the mountains and adjacent foothills of East
Tennessee and southwest Virginia. A tight pressure gradient 
developing behind today's storm system will keep winds rather
strong well into Wednesday. 

TNZ041-072-074-121700-
/O.EXB.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
/O.CON.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
356 AM EST Tue Feb 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 7 PM EST
Wednesday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph today with a
  wind shift to the west with speeds of 15 to 25 mph with gusts 
  up to 40 mph tonight into Wednesday.

* TIMING...1 AM to 4 PM EST Tuesday for the high wind warning then
  7 pm EST tonight to 7 pm EST Wednesday for the wind advisory.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ008-121700-
/O.EXB.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
Washington-
Including the city of Abingdon
356 AM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 7 PM EST
Wednesday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph with a  to 
  the west with speeds of 15 to 25 mph with gusts up to 40 mph 
  tonight into Wednesday.

* TIMING...1 AM to 4 PM EST Tuesday and behind the front, 7 PM 
  EST tonight to 7 pm EST Wednesday

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-121700-
/O.EXT.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
356 AM EST Tue Feb 12 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 45 mph, with a  to 
  the west with speeds of 15 to 25 mph with gusts up to 40 mph 
  tonight into Wednesday.

* TIMING...1 AM to 4 PM EST Tuesday and behind the front, 7 PM 
  EST tonight to 7 pm EST Wednesday

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-121700-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/
Wise-
Including the cities of Wise and Norton
356 AM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...South 20 to 30 mph with gusts up to 45 mph. The 
  strongest winds across the higher elevations.

* TIMING...1 AM to 4 PM EST Tuesday

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. A few power outages could occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
298 
WWUS74 KMRX 121511
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1011 AM EST Tue Feb 12 2019

...Windy Conditions Expected Across the Southern Appalachians
through Wednesday...

.Strong southerly winds will continue across the Southern 
Appalachians through Wednesday afternoon. The highest winds will 
be across the mountains and adjacent foothills of East Tennessee 
and southwest Virginia. A tight pressure gradient developing 
behind today's storm system will keep winds rather strong well 
into Wednesday.

TNZ041-072-074-130500-
/O.CON.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/
/O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
1011 AM EST Tue Feb 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...High wind warning through 4 PM this afternoon with a
  wind advisory through 7 PM Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-122100-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/
Wise-
Including the cities of Wise and Norton
1011 AM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...South 10 to 20 mph with gusts up to 40 mph.

* TIMING...through 4 PM this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ008-130500-
/O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
Washington-
Including the city of Abingdon
1011 AM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...from 4 PM this afternoon through 7 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-130500-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
1011 AM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...through 7 PM Wednesday

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
888 
WWUS74 KMRX 122043
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
343 PM EST Tue Feb 12 2019

...Windy Conditions Expected Across the Southern Appalachians
through Wednesday...

.Strong southerly winds will continue across the Southern
Appalachians through Wednesday afternoon. The highest winds will
be across the mountains and adjacent foothills of East Tennessee
and southwest Virginia. A tight pressure gradient developing
behind today's storm system will keep winds rather strong well
into Wednesday.

TNZ041-072-074-130445-
/O.CAN.KMRX.HW.W.0003.000000T0000Z-190212T2100Z/
/O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
343 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Morristown has cancelled the High
Wind Warning.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...High wind warning through 4 PM this afternoon with a 
  wind advisory through 7 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-130445-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/
/O.NEW.KMRX.WI.Y.0011.190212T2100Z-190214T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
343 PM EST Tue Feb 12 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 7 PM EST Wednesday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...through 7 PM Wednesday

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-122145-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-190212T2100Z/
Wise-
Including the cities of Wise and Norton
343 PM EST Tue Feb 12 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory.

Winds have decreased across the area.

$$

VAZ008-130445-
/O.CON.KMRX.WI.Y.0010.190212T2100Z-190214T0000Z/
Washington-
Including the city of Abingdon
343 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...from 4 PM this afternoon through 7 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
954 
WWUS74 KMRX 130306 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1006 PM EST Tue Feb 12 2019

...Windy Conditions Expected Across the Southern Appalachians
through Wednesday...

.Strong westerly winds will continue across the Southern 
Appalachians through Wednesday afternoon. The highest winds will 
be across the mountains and adjacent foothills of East Tennessee 
and southwest Virginia. 

TNZ041-072-074-VAZ008-131000-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-190214T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Washington-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Abingdon
1006 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...West 15 to 30 mph with gusts up to 40 mph.

* TIMING...Through 7 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-131000-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-190214T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
1006 PM EST Tue Feb 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...West 15 to 30 mph with gusts up to 45 mph.

* TIMING...Through 7 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
504 
WWUS74 KMRX 130901
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
401 AM EST Wed Feb 13 2019

...Windy Conditions Expected Across the Southern Appalachians
through Wednesday...

.Strong westerly winds will continue across the Southern
Appalachians through this afternoon. The highest winds will be 
across the mountains and adjacent foothills of East Tennessee and 
southwest Virginia.

TNZ041-072-074-VAZ008-131715-
/O.EXT.KMRX.WI.Y.0010.000000T0000Z-190213T2300Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Washington-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Abingdon
401 AM EST Wed Feb 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...West 15 to 30 mph with gusts up to 40 mph.

* TIMING...Through 6 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-131715-
/O.EXT.KMRX.WI.Y.0011.000000T0000Z-190213T2300Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
401 AM EST Wed Feb 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...West 15 to 30 mph with gusts up to 45 mph.

* TIMING...Through 6 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
468 
WWUS74 KMRX 131437
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
937 AM EST Wed Feb 13 2019

...Windy Conditions Expected Across the Southern Appalachians
through this afternoon...

.Strong westerly winds will continue across the Southern
Appalachians through this afternoon. The highest winds will be
across the mountains and adjacent foothills of East Tennessee and
southwest Virginia.

TNZ041-072-074-VAZ008-132300-
/O.CON.KMRX.WI.Y.0010.000000T0000Z-190213T2300Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Washington-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
and Abingdon
937 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Through 6 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-VAZ006-132300-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-190213T2300Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Russell-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, Coker Creek, and Lebanon
937 AM EST Wed Feb 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through 6 PM Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 11, 6:18 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 11, 6:18 AM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
618 AM EST Mon Feb 11 2019

.AVIATION...
A mixture of IFR/LIFR and MVFR continues to highlight this taf
cycle. Persistent moist sly/swly flow continues to favor light
ra/dz yielding patchy MVFR/IFR fog and IFR/LIFR/MVFR cigs. Any IFR
should recover through late morning to low/mid MVFR for the
remainder of the day. Another round of IFR expected tonight at
CHA/TYS, less favorable at TRI given possible downsloping affects.
Winds will remain light vrb/sly through the day, increasing out
of the south overnight into Tuesday. With that, a potent llj
moving through the region ahead of the cold front will also
support LLWS at CHA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Flash Flood Watch from late tonight through Tuesday evening for
     Anderson-Campbell-Claiborne-Grainger-Hamblen-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Morgan-Northwest Carter-
     Northwest Greene-Scott TN-Southeast Carter-Sullivan-Unicoi-
     Union-Washington TN.

VA...Flash Flood Watch from late tonight through Tuesday evening for
     Lee-Russell-Scott-Washington-Wise.

&&

CDG
Hazardous weather outlook, Feb 11, 3:17 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
317 AM EST Mon Feb 11 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
317 AM EST Mon Feb 11 2019 /217 AM CST Mon Feb 11 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

An approaching cold front will favor increasing winds at the
higher elevations late tonight when gusts could top 35 to 40 mph
at times. Additionally, periods of moderate rainfall will move in
as well which could lead to isolated flash flooding concerns into
daybreak Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A cold front will sweep through the region on Tuesday bringing
increased chances for showers and thunderstorms. Some of these
thunderstorms could produce strong gusty winds. Given recent rainfall,
additional moderate to heavy rainfall associated with the front
could lead to new rounds of flash flooding. The most favorable
regions for any flash flooding will be across the northern valley,
northern plateau, and southwest Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

CDG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:16 AM ESTFlash Flood WatchMRXAnderson, Campbell, Carter, Claiborne, Grainger, Greene and 12 more40 hr

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.